Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Atripla Side Effects
Mar 24, 2007

Normally I would ask my HIV doctor this question, but I am currently taking time off work, moving and in between providers. I was diagnosed with HIV in October 2004 and was put onto Sustiva, Viread and Epivir. I had no side effects and my CD4 count has gone from 131 to 600. Recently when I left my job, my doctor suggested I go onto Atripla since it consists of essentially the same chemical makeup as what I was on, and since I am taking time off to travel, it is easier to have just one pill a day. I started the Atripla a few days ago and have had some tiredness and extreme nausea, which tend to fluctuate. Having side effects doesn't make sense to me since the Atripla contains the Sustiva and Viread. Eventhough the Emtrivia is similar to Epivir, could my side effects be from that? I am wondering if this sounds normal and I should continue with the Atripla. Or if I should revert back to the 3 pills I was taking.

Response from Dr. Henry

It is possible that the different formulation for efavirenz and tenofovir used with Atripla results in modest changes in blood levels that lead to some enhanced side effects in your situation. Waiting several weeks/1 month amy be warranted if not too bad to see if things settle down for you. KH


Previous
lypodystrophy
Next
L-Cartinine, Guarana,Chromium

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement